MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; PISTON SYRINGE
Catalog Number 309597
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 309597 batch# 2263232.It was reported that the bd integra leaked.The following information was provided by the initial reporter: an external evaluation is required for two complaint defect types from one reporter: pr# (b)(4) - leaking.Pr# (b)(4) - primary packaging / container difficult to open.Bd syringe: plastic dosing syringe (1 ml) with needle attached (26g, 5/8 inch).Bd syringe lot numbers: 2263232.Takeda awareness date: 30 apr 2024.The patient stated that the needle came off yesterday when giving the gattex and he had to use another vial, so he will be short one vial this month.The patient stated that he is always short one vial of diluent.No additional information provided.After following up with patient, while on the call.Customer claimed that the issue was with leaking.Dosing syringe separated upon use.Causing the medication to leak out onto patient's leg.An additional complaint was reported.The patient is claiming that the dosing syringes caps are difficult to open / remove.Patient struggles at this cap removal.The cap takes a lot of pressure to remove.Caps can fly across the room sometimes; due to the amount of pressure and force it takes to open them.Vial lot# 03880853 kit lot# av23223aa.Product: gattex.Country of origin: united states sample / photo availability: no photos provided.Ae: no ae reported patient identifiers available? (i.E.Gender, weight, ethnicity, etc.): patient identifiers will not be available for any investigation request.No further details provided.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.Device evaluation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INTEGRA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19459911
Report Number1213809-2024-00338
Device Sequence Number6812796
Product Code FMF
UDI-Device Identifier30382903095972
UDI-Public(01)30382903095972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309597
Device Lot Number2263232
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown